Alert archive / Iowa / Freeze Warnings in 2014
Freeze Warning 2, NWS Des Moines, IA
NWS Des Moines, IA issued this freeze warning at Oct 10, 2014, 3:15 PM CDT for 34 counties in Iowa. It took effect at Oct 11, 2014, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2014, 3:15 PM CDT (20:15 UTC)
- In effect from
- Oct 11, 2014, 1:00 AM CDT
- Expired
- Oct 11, 2014, 9:01 AM CDT
- In force
- 8 hr
- Issued by
- NWS Des Moines, IA
All 34 counties
Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Crawford County, IA, Dallas County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Sac County, IA, Story County, IA, Tama County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 75 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.3 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1757 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -103 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
720 WWUS73 KDMX 102015 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 315 PM CDT FRI OCT 10 2014 ...HARD FREEZE EXPECTED FOR MUCH OF CENTRAL IOWA... .A LARGE AREA OF HIGH PRESSURE WILL BECOME CENTERED ACROSS IOWA TONIGHT...WITH CLEAR SKIES AND LIGHT WINDS EXPECTED. THIS COMBINED WITH A CHILLY AIRMASS IN PLACE...WILL ALLOW TEMPERATURES ACROSS MUCH OF CENTRAL IOWA TO FALL TO NEAR FREEZING OR BELOW BY SUNRISE SATURDAY. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070-110415- /O.NEW.KDMX.FZ.W.0002.141011T0600Z-141011T1400Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY... LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN... TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...AUDUBON...EXIRA... GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC 315 PM CDT FRI OCT 10 2014 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY. * TIMING...LATE TONIGHT INTO SATURDAY MORNING. * TEMPERATURE...TEMPERATURES WILL FALL INTO THE MID 20S TO LOW 30S FOR SEVERAL HOURS OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ071>075-081>086-092>097-110415- /O.NEW.KDMX.FR.Y.0005.141011T0600Z-141011T1400Z/ ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...GREENFIELD...STUART...ADAIR... FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...NORWALK... CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING...CRESTON... OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...LENOX... NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON...SEYMOUR... ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD 315 PM CDT FRI OCT 10 2014 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY. * TIMING...LATE TONIGHT INTO SATURDAY MORNING. * TEMPERATURE...TEMPERATURES ARE EXPECTED TO FALL INTO THE MID 30S TO AROUND FREEZING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MJB
3 follow-up statements
764 WWUS73 KDMX 110211 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 911 PM CDT FRI OCT 10 2014 ...HARD FREEZE EXPECTED FOR MUCH OF CENTRAL IOWA TONIGHT... .A LARGE AREA OF HIGH PRESSURE WILL BECOME CENTERED ACROSS IOWA TONIGHT...WITH CLEAR SKIES AND LIGHT WINDS EXPECTED. THIS COMBINED WITH A CHILLY AIRMASS IN PLACE...WILL ALLOW TEMPERATURES ACROSS MUCH OF CENTRAL IOWA TO FALL TO NEAR FREEZING OR BELOW BY SUNRISE SATURDAY. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070-111015- /O.CON.KDMX.FZ.W.0002.141011T0600Z-141011T1400Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY... LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN... TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...AUDUBON...EXIRA... GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC 911 PM CDT FRI OCT 10 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... * TIMING...LATE TONIGHT INTO SATURDAY MORNING. * TEMPERATURE...TEMPERATURES WILL FALL INTO THE MID 20S TO LOW 30S FOR SEVERAL HOURS OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ071>075-081>086-092>097-111015- /O.CON.KDMX.FR.Y.0005.141011T0600Z-141011T1400Z/ ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...GREENFIELD...STUART...ADAIR... FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...NORWALK... CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING...CRESTON... OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...LENOX... NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON...SEYMOUR... ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD 911 PM CDT FRI OCT 10 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... * TIMING...LATE TONIGHT INTO SATURDAY MORNING. * TEMPERATURE...TEMPERATURES ARE EXPECTED TO FALL INTO THE MID 30S TO AROUND FREEZING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ REV
241 WWUS73 KDMX 110821 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 321 AM CDT SAT OCT 11 2014 ...HARD FREEZE EXPECTED FOR MUCH OF CENTRAL AND NORTH CENTRAL IOWA EARLY THIS MORNING... IAZ004>007-015>017-023>028-033>039-044>050-057>062-070-111400- /O.CON.KDMX.FZ.W.0002.000000T0000Z-141011T1400Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY... LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN... TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...AUDUBON...EXIRA... GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC 321 AM CDT SAT OCT 11 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...LOWS THIS MORNING OF 26 TO 34 PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ071>075-081>086-092>097-111400- /O.CON.KDMX.FR.Y.0005.000000T0000Z-141011T1400Z/ ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...GREENFIELD...STUART...ADAIR... FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...NORWALK... CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING...CRESTON... OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...LENOX... NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON...SEYMOUR... ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD 321 AM CDT SAT OCT 11 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...LOWS THIS MORNING OF 32 TO 36 PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
547 WWUS73 KDMX 111401 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 901 AM CDT SAT OCT 11 2014 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070-111515- /O.CAN.KDMX.FZ.W.0002.000000T0000Z-141011T1400Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY... LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN... TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...AUDUBON...EXIRA... GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC 901 AM CDT SAT OCT 11 2014 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE FREEZE WARNING. TEMPERATURES ACROSS THE WARNING AREA HAVE NOW RISEN ABOVE FREEZING SO THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 9 AM. $$ IAZ071>075-081>086-092>097-111515- /O.CAN.KDMX.FR.Y.0005.000000T0000Z-141011T1400Z/ ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...GREENFIELD...STUART...ADAIR... FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...NORWALK... CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING...CRESTON... OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...LENOX... NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON...SEYMOUR... ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD 901 AM CDT SAT OCT 11 2014 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE FROST ADVISORY. TEMPERATURES ACROSS THE WARNING AREA HAVE NOW RISEN ABOVE FREEZING SO THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM. $$ FAB
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this freeze warning went out at Oct 10, 3:10 PM CDT, 5 minutes earlier.
Area forecast discussion, Oct 10, 3:10 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 310 PM CDT FRI OCT 10 2014 .SYNOPSIS... ISSUED AT 254 PM CDT FRI OCT 10 2014 HIGH PRESSURE CENTERED OVER THE DAKOTAS AND MINNESOTA WILL MOVE SOUTHEAST AND BE OVER IA BY MORNING...THEN PASS TO THE EAST. UPPER LEVEL LONG WAVE TROUGH AND SURFACE FRONT WILL APPROACH FROM THE WEST SAT AND SUNDAY. THAT SYSTEM WILL MOVE THROUGH THE CWA SUNDAY NIGHT AS A WAVE LIFTS NORTHEAST ALONG THE FRONT MONDAY AND TUESDAY. && .SHORT TERM /TONIGHT/... ISSUED AT 254 PM CDT FRI OCT 10 2014 LARGE AREA OF HIGH PRESSURE TO BE CENTERED ACROSS THE STATE BY LATE TONIGHT...WITH CHILLY AIRMASS IN PLACE. TEMPS ARE THE MAIN FOCUS...WITH A GOOD DROP OFF EXPECTED IN LIGHT WINDS. CONCERN WILL BE EXTENT THE HIGH CLOUDS ACROSS SOUTHERN IOWA HANG ON BEFORE THE SYSTEM TO THE SOUTH GETS PUSHED FURTHER AWAY FROM THE CWA. TEMPS BENEATH THE HIGH BOTTOMED OUT IN THE LOW 20S WITH EVEN A FEW READINGS IN THE EXTREME UPPER TEENS. AIRMASS SHOULD MODIFY SOME...SO NOT EXPECTING TEMPS QUITE THAT COLD...BUT MID 20S SEEMS VERY LIKELY ACROSS THE NORTH...WITH WARMER TEMPS IN THE MID 30S ACROSS THE SOUTH WHERE HIGH CLOUDS EXPECTED TO KEEP TEMPS FROM COMPLETELY BOTTOMING OUT. WIDESPREAD FROST EXPECTED ACROSS THE NORTHERN HALF TO TWO- THIRDS WHERE TEMPS SHOULD FALL TO FREEZING OR BELOW. PATCHY FROST EXPECTED ELSEWHERE. THEREFORE WILL BE ISSUING A FREEZE WARNING FOR AREAS ALONG AND NORTH OF I-80...WITH A FROST ADVISORY SOUTH OF THAT. I-80 CORRIDOR IS SOMEWHAT MARGINAL ON THE FREEZE POTENTIAL ESPECIALLY IF HIGH CLOUDS STICK AROUND LONGER THAN ANTICIPATED. .LONG TERM /SATURDAY THROUGH FRIDAY/... ISSUED AT 254 PM CDT FRI OCT 10 2014 MAIN FORECAST CHALLENGE IS WITH THE FRONT MOVING THROUGH SUNDAY NIGHT AND THE DEPTH OF THE TROUGH THAT DEVELOPS MON AND TUE. WILL DELAY THE ONSET OF THE PRECIP BY A LITTLE AS THINGS ARE SLOWING DOWN A BIT. THE CHANCES FOR PRECIP ARE IN THE LIKELY TO CATEGORICAL RANGE. THERE ISN'T MUCH DOUBT THERE. TIMING IS MORE OF THE ISSUE. THE ECMWF IS THE ODD MODEL OUT WITH THE SLOW PROGRESS AND THE CUT OFF IT IS FORMING. THAT LOW CAPTURES THE SURFACE SYSTEM AND PULLS THE PRECIP BACK WEST KEEPING IA WET THROUGH MUCH OF THE WEEK. OTHER MODELS ARE MORE OPEN WITH THE TROUGH AND HENCE MORE PROGRESSIVE. WILL SO SOME COMPROMISING....EXTENDING THE LENGTH OF PRECIP IN THE EAST...BUT NOT AS LONG AS THE ECMWF SHOWS. WILL KEEP PRECIP IN THE FORM OF SHOWERS AND NOT INTRODUCE THUNDER. THE INSTABILITY IS WEAK AND ANY WINDOW FOR CONVECTION WOULD BE VERY NARROW ONCE THE SYSTEM EARLY NEXT WEEK MOVES THROUGH...THE WEATHER WILL BE QUIET FOR THE REST OF THE FORECAST PERIOD. TEMPS WILL GRADUALLY WARM TO NORMAL LEVELS OR A LITTLE BELOW FOR THE END OF THE WEEK. && .AVIATION...10/18Z ISSUED AT 1221 PM CDT FRI OCT 10 2014 VFR CONDITIONS AND NORTHERLY TO NORTHEASTERLY LIGHT WINDS EXPECTED THROUGHOUT THE FORECAST PERIOD. && .DMX WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 1 AM TO 9 AM CDT SATURDAY FOR AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CASS-CERRO GORDO- CRAWFORD-DALLAS-EMMET-FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON- HANCOCK-HARDIN-HUMBOLDT-JASPER-KOSSUTH-MARSHALL-PALO ALTO- POCAHONTAS-POLK-POWESHIEK-SAC-STORY-TAMA-WEBSTER-WINNEBAGO-WORTH- WRIGHT. FROST ADVISORY FROM 1 AM TO 9 AM CDT SATURDAY FOR ADAIR-ADAMS- APPANOOSE-CLARKE-DAVIS-DECATUR-LUCAS-MADISON-MAHASKA-MARION- MONROE-RINGGOLD-TAYLOR-UNION-WAPELLO-WARREN-WAYNE. && SYNOPSIS...MS OCT 14 SHORT TERM...BEERENDS LONG TERM...MS OCT 14 AVIATION...BEERENDS
Hazardous weather outlook, Oct 10, 3:14 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 314 PM CDT FRI OCT 10 2014 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-112015- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 314 PM CDT FRI OCT 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT HEADLINES FOR FROST AND FREEZING TEMPERATURES HAVE BEEN ISSUED. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 3:15 PM CDT | Frost Advisory | DMX | Adair, Adams, Appanoose, Clarke, Davis, Decatur and 11 more | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.